Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS Philadelphia/Mount Holly

June 29, 2012Chester County, Delaware County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 29, 2012, 10:54 PM EDT for Chester County, Delaware County, Pennsylvania. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2012, 10:54 PM EDT (02:54 UTC)
Expired
Jun 29, 2012, 11:45 PM EDT
In force
51 min
Issued by
NWS Philadelphia/Mount Holly

Counties Chester County, PA, Delaware County, PA

The radar

The Philadelphia radar (KDIX), 106 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2012-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5490 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2012-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5490 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.9
Supercell composite
12.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WWUS81 KPHI 300254
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1054 PM EDT FRI JUN 29 2012

PAZ067-070-300345-
CHESTER PA-DELAWARE PA-
1054 PM EDT FRI JUN 29 2012

...STRONG THUNDERSTORMS WILL AFFECT CHESTER AND DELAWARE COUNTIES...

AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS DEVELOPING OVER LANCASTER COUNTY...MOVING EAST 
AT 35 MPH. THESE STORMS WILL BE SPREADING INTO CHESTER AND DELAWARE 
COUNTIES OVER THE NEXT HOUR OR SO.

VERY HEAVY RAIN AND SMALL HAIL WILL FALL FROM THESE STORMS...AND 
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE 
AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3973 7609 3987 7599 3992 7600 4003 7594
      4011 7595 4024 7571 4024 7560 4014 7551
      4013 7546 4009 7546 4007 7537 3994 7524
      3988 7526 3986 7521 3985 7533 3980 7541
      3984 7560 3981 7570 3972 7578 3972 7614

$$

FORECASTER: AMC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 29, 9:18 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 29, 9:18 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
918 PM EDT FRI JUN 29 2012

.SYNOPSIS...
AN AREA OF HIGH PRESSURE GENERALLY REMAINS SITUATED NEAR THE
SOUTHEASTERN STATES THROUGH NEXT WEEK. MEANWHILE, A WEAK COLD FRONT
WILL MOVE THROUGH LATER SATURDAY, THEN TEND TO STALL TO OUR SOUTH
SUNDAY AND MONDAY. THIS BOUNDARY IS THEN FORECAST TO LIFT
NORTHEASTWARD AS A WARM FRONT TUESDAY INTO WEDNESDAY. THE NEXT COLD
FRONT MOVES THROUGH LATER WEDNESDAY INTO THURSDAY, BEFORE STALLING
ACROSS THE MID ATLANTIC FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CIRRUS SPILLING OUT FROM A ROBUST MCS HAD MOVED OVER MOST OF THE
AREA THIS EVENING, WHILE CONVECTION FROM IT WAS MOVING THROUGH THE
EASTERN PANHANDLE OF WEST VIRGINIA. NOW THAT THE EVENING HAS WORN
ON, IT BECOMES DIFFICULT TO FORECAST THE COMPLEX TO FALL APART ALL
THAT MUCH BEFORE IT REACHES OUR SOUTHERN ZONES. CAPES AND LI ARE
DROPPING RATHER SLOWLY AND LOWER LEVEL THETA E ADVECTION IS
MAINTAINED BY THE MODELS. WE HAVE GONE WITH SLIGHT CHANCE POPS
FROM NORTHERN DELAWARE INTO SOUTHEASTERN NEW JERSEY AND GRADUATED TO
HIGH CHANCE POPS BY THE TIME WE REACH SOUTHERN DELAWARE AND OUR
SOUTHERN PORTION OF THE MARYLAND EASTERN SHORE. OTHERWISE, A WARM,
MUGGY NIGHT IS IN STORE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
ANOTHER WARM DAY IS AHEAD FOR SATURDAY WITH MAXIMUM TEMPERATURES
AGAIN REACHING WELL INTO THE 90S FOR MOST LOCATIONS, AND 925MB MODEL
TEMPERATURES SUPPORT THIS. WITH DEWPOINTS IN THE 60S AND PERHAPS LOW
70S FOR A FEW HOURS, WE HAVE MAINTAINED THE HEAT HEADLINES FOR URBAN
PHL AREA. IN ADDITION A WEAK FRONTAL BOUNDARY IS PROGGED TO LINGER
NEAR OR EAST OF OUR AREA DURING SATURDAY AFTERNOON TO EVENING. THE
GFS AND NAM ALSO INDICATED SOME UPPER IMPULSES PASSING OVER THE
REGION. THE TIMING AND PLACEMENT OF ANY DEVELOPING SHWR/T-STORM
ACTIVITY IS A LITTLE UNCERTAIN AT THIS TIME, BUT WITH ENOUGH
INSTABILITY AND THESE TRIGGERS IN MIND, WE MAINTAINED POPS FOR
THUNDER FROM SATURDAY AFTERNOON INTO SATURDAY EVENING. WITH ANY
STORMS THAT DO DEVELOP, THE ENVIRONMENT WOULD SUPPORT STORMS WITH
GUSTY WINDS, AND OUR AREA REMAINS IN A SLIGHT RISK FOR SEVERE WX.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE HEAT WAVE WILL CONTINUE ACROSS A GOOD PART OF THE AREA INTO THE
START OF THE NEW WEEK, HOWEVER THE EXCESSIVE HEAT IS ANTICIPATED TO
THROTTLE BACK. IN ADDITION, WE MAY START ON A CONVECTIVELY ACTIVE
NOTE. SYNOPTICALLY, AN ELONGATED RIDGE GENERALLY REMAINS IN PLACE
FROM ABOUT THE CENTRAL PLAINS TO THE SOUTHEASTERN UNITED STATES. A
TROUGH ACROSS EASTERN CANADA AMPLIFIES SOME FOR AWHILE BEFORE
TENDING TO LIFT NORTHEASTWARD AS RIDGING BUILDS FROM THE GREAT LAKES
AND OHIO VALLEY WESTWARD TO THE PLAINS FROM ABOUT WEDNESDAY ON. THIS
SYNOPTIC SETUP MAINTAINS A NORTHWESTERLY FLOW ALOFT ACROSS THE
NORTHEAST AND MID ATLANTIC REGION. OUR SENSIBLE WEATHER WILL REMAIN
HOT AND GENERALLY HUMID THROUGH SUNDAY, BUT THEN A BIT OF COOLING
AND SOMEWHAT LOWERING DEW POINTS IS ANTICIPATED. A WEAK COLD FRONT
THAT ARRIVES TO START LOOKS TO STALL NEAR THE NORTHERN MID ATLANTIC,
THEN LIFTS NORTHEASTWARD AS A WARM FRONT TUESDAY INTO WEDNESDAY. A
SECOND COLD FRONT ARRIVES LATER WEDNESDAY INTO THURSDAY BEFORE IT TO
STALLS FROM THE MID ATLANTIC WESTWARD THROUGH THE OHIO VALLEY. THE
MAIN FORECAST CHALLENGES ARE THE HEAT AND THE CONVECTIVE CHCS. WE
GENERALLY TOOK A MODEL BLEND SATURDAY NIGHT INTO MONDAY, THEN
SWITCHED TO HPC GUIDANCE THEREAFTER WITH SOME TWEAKS BASED ON
ADDITIONAL COLLABORATION. HPC WENT GENERALLY WITH THE ECMWF ENSEMBLE
MEAN.

FOR SATURDAY NIGHT THROUGH SUNDAY, SOME CONVECTION MAY BE ONGOING
TO START AS A SHORT WAVE TROUGH ARRIVES ACROSS THE AREA. THIS
CONVECTION WILL BE TRACKING EAST-SOUTHEASTWARD NEAR THE NORTHERN
PERIPHERY OF THE ELONGATED RIDGE. IN ADDITION, A WEAK FRONTAL
BOUNDARY WILL BE PRESENT. THERE SHOULD BE AMPLE INSTABILITY TO START
SATURDAY NIGHT AS THE BOUNDARY LAYER IS HOT WITH ENOUGH MOISTURE.
THE HOT BOUNDARY LAYER RESULTS IN RATHER STEEP LOW-LEVEL LAPSE
RATES, HOWEVER RELATIVELY STEEP MID LEVEL RATES WILL ALSO AIDE IN
UPDRAFT STRENGTH. THE LOWER LEVELS WILL GRADUALLY STABILIZE AS THE
BOUNDARY LAYER COOLS AND CONVECTION MAY WORK IT OVER.

GIVEN THE POTENTIAL INSTABILITY AND MODEST MID LEVEL FLOW,
CONVECTIVE CLUSTERS OR EVEN A MORE ORGANIZED MCS MAY MOVE ACROSS THE
AREA. THERE IS SOME QUESTION THOUGH OF THE TIMING AS SOME MODEL
GUIDANCE HAS MORE ORGANIZATION DURING THE NIGHT COMPARED TO PRIOR TO
00Z SUNDAY. DESPITE THIS, STORMS THAT ARE ABLE TO DEVELOP AND
SUSTAIN THEMSELVES HAVE THE POTENTIAL TO ORGANIZE INTO A CLUSTER AND
PRODUCE DAMAGING WINDS. EVEN THOUGH THE AIRMASS IS RATHER WARM,
STEEPER LAPSE RATES IN CONJUNCTION WITH POSSIBLE ROBUST UPDRAFTS
COULD LEAD TO SOME SEVERE HAIL. SOME CONVECTION MAY LINGER ON SUNDAY
AS A TROUGH TENDS TO AMPLIFY SOME ACROSS THE NORTHEAST. HOWEVER IF
AN MCS OCCURS SATURDAY NIGHT, THERE MAY BE ENOUGH SUBSIDENCE IN ITS
WAY TO KEEP ADDITIONAL DEVELOPMENT AT BAY FOR MOST OF SUNDAY. WE
WENT WITH CHC POPS TO ALLOW FOR AT LEAST SCATTERED SHOWERS AND
THUNDERSTORMS ESPECIALLY SATURDAY NIGHT AND SUNDAY MORNING. WE WILL
CONTINUE TO HIGHLIGHT THE STRONG TO SEVERE CONVECTIVE POTENTIAL IN
THE HAZARDOUS WEATHER OUTLOOK.

THE HEAT WILL STILL BE GOING DURING THIS TIME FRAME, HOWEVER DEW
POINTS MAY BE LOWERING ENOUGH TO KEEP THE HEAT INDICES IN CHECK.
ALSO DUE TO SOME COOLING ALOFT, THE HIGHS SHOULD BE A LITTLE LOWER
SUNDAY. AS A RESULT, WE WILL JUST MAINTAIN THE EXCESSIVE HEAT
WARNING AS IS FOR THE URBANIZED AREA OF THE PHILADELPHIA METRO AND
NOT ISSUE ANY ADDITIONAL HEADLINES ATTM.

FOR MONDAY AND TUESDAY, A TROUGH ACROSS THE NORTHEAST ALLOWS FOR
SOME COOLING TO TAKE PLACE WITH THE DEW POINTS ALSO A BIT LOWER.
HOWEVER, MODEL GUIDANCE HINTS AT THE HEIGHTS TRYING TO RISE AGAIN
DURING TUESDAY AS THE RIDGE TO THE WEST STARTS BUILDING. THE
WEAKENING FLOW TOWARD THE SOUTHWEST WILL ALLOW A SURFACE COLD FRONT
TO REMAIN NEARLY STATIONARY ACROSS THE MID ATLANTIC. THE TAIL END OF
THIS FRONT HOWEVER SHOULD LIFT NORTHEASTWARD DUE TO WAA AND A
SURFACE LOW TRACKING ACROSS SOUTHERN CANADA. WE STILL MAINTAIN A
NORTHWESTERLY FLOW ALOFT REGIME AND THIS COMBINED WITH THE POTENTIAL
FOR A SURFACE TROUGH TO SET UP IN THE VICINITY MAY HELP TO TRIGGER A
FEW STORMS ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. WHILE
ATTM IT DOES NOT APPEAR ANOTHER MCS FEATURE DEVELOPS AND RIDES THE
NORTHWEST FLOW, THIS MAY HAVE TO BE WATCHED GIVEN WAA INTO THE GREAT
LAKES REGION COMBINED WITH AN INCOMING IMPULSE IN THAT VICINITY. FOR
NOW, WE KEPT THE POPS GENERALLY NO HIGHER THAN SLIGHT CHC.

FOR WEDNESDAY THROUGH FRIDAY, A SURFACE LOW IS FORECAST TO TRACK
ACROSS SOUTHEASTERN CANADA WHICH SHOULD PULL A WARM FRONT ACROSS OUR
AREA TUESDAY NIGHT INTO WEDNESDAY. THIS WOULD PUT OUR AREA IN THE
WARM SECTOR, HOWEVER A COLD FRONT IS THEN FORECAST TO ARRIVE
WEDNESDAY NIGHT INTO THURSDAY. BASED ON THE NORTHWESTERLY FLOW ALOFT
COMBINED WITH SUFFICIENT INSTABILITY AND FAVORABLE WIND AND THERMAL
FIELDS, AT LEAST SOME CONVECTION IS EXPECTED WEDNESDAY AND THURSDAY.
THERE IS THE POTENTIAL FOR AN MCS OR TWO TO DEVELOP UPSTREAM,
ALTHOUGH THERE IS LOWER CONFIDENCE REGARDING THIS AS IT LOOKS TO
DEPEND ON IF THERE ARE MCV'S TO HELP FOCUS CONVECTION. FOR NOW, WENT
WITH SLIGHT CHC TO CHC POPS TO INDICATE AT LEAST ISOLATED TO
SCATTERED CONVECTION WEDNESDAY AND THURSDAY. FOR FRIDAY, THE SURFACE
BOUNDARY SHOULD BE SHOVED FAR ENOUGH TO OUR SOUTH AS A SURFACE HIGH
BUILDS ACROSS THE GREAT LAKES AND INTO THE NORTHEAST. AS A RESULT,
WE OPTED TO GO WITH A DRY FORECAST. TEMPERATURES WERE MOSTLY HPC
GUIDANCE, WHICH RESULTED IN DAYTIME HIGHS IN THE 80S TO ABOUT 90.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR CONDITIONS WITH LIGHT WINDS. SOME HAZE MAY DEVELOP
TOWARD DAYBREAK, BUT WE DIDN'T HIT THAT VERY HARD IN THE LATEST
TAFS.

SATURDAY...VFR CONDITIONS. W TO SW WINDS EXPECTED, WITH SOME
GUSTINESS POSSIBLE DURING THE AFTERNOON. ISOLATED SHWRS/T-STORMS
POSSIBLE LATE IN THE DAY.

OUTLOOK...
SATURDAY NIGHT THROUGH SUNDAY NIGHT...VFR WITH THE EXCEPTION OF
POSSIBLE LOCAL SUB-VFR DUE TO FOG/HAZE DURING THE EARLY MORNINGS. A
COUPLE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE, HOWEVER THERE
IS LOWER CONFIDENCE WITH THE TIMING AND OVERALL COVERAGE. GENERALLY
LIGHT AND VARIABLE WINDS AT NIGHT, THEN WESTERLY NEAR 10 KNOTS
DURING THE DAY. THE WINDS COULD SHIFT MORE SOUTHERLY LOCALLY IN THE
AFTERNOON AND EARLY EVENING DUE TO ANY MARINE INFLUENCE.

MONDAY AND TUESDAY...VFR, ALTHOUGH THERE STILL REMAINS THE CHANCE
FOR A FEW SHOWERS AND THUNDERSTORMS ESPECIALLY DURING THE AFTERNOON
AND EVENING HOURS. AS OF NOW, COVERAGE LOOKS TO BE ISOLATED TO
SCATTERED. WEST TO NORTHWEST WINDS NEAR 10 KNOTS MAY SHIFT TO THE
SOUTHWEST TUESDAY.

WEDNESDAY...A COLD FRONT ARRIVING SHOULD INITIATE SCATTERED SHOWERS
AND THUNDERSTORMS. THEREFORE, LOCAL SUB-VFR CONDITIONS ARE POSSIBLE
ALONG WITH LOCALLY GUSTY WINDS.

&&

.MARINE...
CONDITIONS ON OUR WATERS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
CRITERIA TONIGHT AND THROUGH SATURDAY. WINDS WILL PRIMARILY BE
SOUTHWESTERLY DURING THE PERIOD. TSTMS THREATEN THE SOUTHERN
WATERS LATE TONIGHT.

OUTLOOK...
THE CONDITIONS ARE ANTICIPATED TO BE BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH WEDNESDAY. A WEAK COLD FRONT SETTLES SOUTH AND
STALLS LATE SATURDAY AND SUNDAY. THIS THEN LIFTS BACK NORTHWARD AS A
WARM FRONT TUESDAY INTO WEDNESDAY, FOLLOWING BY ANOTHER COLD FRONT
WEDNESDAY NIGHT INTO THURSDAY. GIVEN A NORTHWESTERLY FLOW REGIME
ALOFT AND SHORT WAVE ENERGY EMBEDDED WITHIN, SOME SHOWERS AND
THUNDERSTORMS ARE POSSIBLE, WITH THE POTENTIAL FOR ORGANIZATION INTO
A CLUSTER LATER SATURDAY. ANY THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LOCALLY STRONG WINDS AND HAIL. THE FLOW WILL GENERALLY BE
WESTERLY, ALTHOUGH SOME SHIFTING TO A SOUTHERLY DIRECTION IS
EXPECTED AT TIMES. THE SEAS ARE ANTICIPATED TO REMAIN MAINLY IN THE
2 TO 4 FOOT RANGE.

&&

.TIDES/COASTAL FLOODING...
THERE IS THE POTENTIAL FOR SOME MINOR COASTAL FLOODING EPISODES WITH
THE EVENING TIDE CYCLES BEGINNING SUNDAY OR MONDAY AND CONTINUING
THROUGH AT LEAST TUESDAY. THE FULL MOON OCCURS ON TUESDAY AND THE
ASTRONOMICAL TIDE IS GENERALLY WITHIN 0.3 FEET OF THE MINOR TIDAL
FLOODING CRITERIA.

&&

.CLIMATE...
MPO (90 DEGREES) AND GED (101) SET DAILY RECORDS FOR THE 29TH.
PLEASE SEE PHLRERMPO AND PHLRERGED FOR ADDITIONAL INFORMATION.

TEMPERATURES ARE EXPECTED TO REACH WELL INTO THE 90S THROUGH
SUNDAY. BELOW ARE THE RECORD HIGH TEMPERATURES AND MOST RECENT
YEAR OF OCCURRENCE FOR JUNE 30 AND JULY 1 FOR OUR EIGHT CLIMATE
SITES.

        JUNE 30       JULY 1

PHL   100 - 1964   102 - 1901

ACY    98 - 1991    99 - 1968

ILG    98 - 1964    97 - 1963

ABE    97 - 1964    97 - 1963

TTN    98 - 1964    98 - 1945

RDG    98 - 1964   101 - 1901

GED   101 - 1959    98 - 1964

MPO    90 - 1964    88 - 1968

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR PAZ067>071.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR NJZ015-
     017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR DEZ001.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...KLINE/DELISI
SHORT TERM...KLINE
LONG TERM...GORSE
AVIATION...GORSE/KLINE/DELISI
MARINE...GORSE/KLINE/DELISI
TIDES/COASTAL FLOODING...GIGI/GORSE
CLIMATE...KLINE
Hazardous weather outlook, Jun 29, 10:14 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1014 PM EDT FRI JUN 29 2012

NJZ001-PAZ054-055-010215-
SUSSEX-CARBON-MONROE-
1014 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF SOME STRONG TO SEVERE THUNDERSTORMS ON
SATURDAY WITH LOCALLY STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-012-013-020-027-PAZ060>062-010215-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-
1014 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER NOT IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF SOME STRONG TO SEVERE THUNDERSTORMS ON
SATURDAY WITH LOCALLY STRONG WINDS AND HAIL.

ALSO, THE HEAT CONTINUES SATURDAY AND SUNDAY AND THE AFTERNOON
HEAT INDICES COULD NEAR 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ016-021>023-010215-
SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
1014 PM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

HAZARDOUS WEATHER NOT IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF SOME STRONG TO SEVERE THUNDERSTORMS ON
SATURDAY WITH LOCALLY STRONG WINDS AND HAIL.

ALSO, THE HEAT CONTINUES SATURDAY AND SUNDAY AND THE AFTERNOON
HEAT INDICES COULD NEAR 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ015-018-019-PAZ067>071-010215-
MERCER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
1014 PM EDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ALSO, THERE IS A CHANCE OF SOME STRONG TO SEVERE THUNDERSTORMS ON
SATURDAY WITH LOCALLY STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ017-010215-
GLOUCESTER-
1014 PM EDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ALSO, THERE IS A CHANCE OF SOME STRONG TO SEVERE THUNDERSTORMS ON
SATURDAY WITH LOCALLY STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-026-010215-
EASTERN MONMOUTH-COASTAL OCEAN-
1014 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF SOME STRONG TO SEVERE THUNDERSTORMS ON
SATURDAY WITH LOCALLY STRONG WINDS AND HAIL.

ALSO, THERE IS A CHANCE OF SOME MINOR TIDAL FLOODING NEAR THE
TIME OF THE EVENING HIGH TIDE MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ024-025-010215-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
1014 PM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF SOME STRONG TO SEVERE THUNDERSTORMS ON
SATURDAY WITH LOCALLY STRONG WINDS AND HAIL.

ALSO, THERE IS A CHANCE OF SOME MINOR TIDAL FLOODING NEAR THE
TIME OF THE EVENING HIGH TIDE MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-012-015-019-020-010215-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
1014 PM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF SOME STRONG TO SEVERE THUNDERSTORMS ON
SATURDAY WITH LOCALLY STRONG WINDS AND HAIL.

ALSO, THE HEAT CONTINUES SATURDAY AND SUNDAY AND THE AFTERNOON
HEAT INDICES COULD NEAR 105 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-010215-
NEW CASTLE-
1014 PM EDT FRI JUN 29 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

ALSO, A FEW STRONG THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ALSO, THERE IS A CHANCE OF SOME STRONG TO SEVERE THUNDERSTORMS ON
SATURDAY WITH LOCALLY STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-010215-
DELAWARE BEACHES-
1014 PM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF SOME STRONG TO SEVERE THUNDERSTORMS ON
SATURDAY WITH LOCALLY STRONG WINDS AND HAIL.

ALSO, THERE IS A CHANCE OF SOME MINOR TIDAL FLOODING NEAR THE
TIME OF THE EVENING HIGH TIDE MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ452-453-010215-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
1014 PM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF SOME STRONG THUNDERSTORMS ON SATURDAY WITH
LOCALLY STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-010215-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1014 PM EDT FRI JUN 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF SOME STRONG THUNDERSTORMS ON SATURDAY WITH
LOCALLY STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-454-455-010215-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1014 PM EDT FRI JUN 29 2012

...SEVERE THUNDERSTORM WATCH 439 IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF SOME STRONG THUNDERSTORMS ON SATURDAY WITH
LOCALLY STRONG WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 29, 9:59 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
959 PM EDT FRI JUN 29 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ016-021-023-300400-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-CAPE MAY-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...PENNSVILLE...MILLVILLE...CAPE MAY COURT HOUSE
959 PM EDT FRI JUN 29 2012

...SEVERE WEATHER LIKELY LATE THIS EVENING...

A LINE OF VERY STRONG TO SEVERE THUNDERSTORMS IS MOVING RAPIDLY
EASTWARD ACROSS MARYLAND AND NORTHERN VIRGINIA AT THIS TIME. THIS
LINE OF STORMS IS PRODUCING WIDESPREAD REPORTS OF WIND DAMAGE WITH
MANY TREES DOWN AND SOME STRUCTURAL DAMAGE. THUNDERSTORM WIND
GUSTS UP TO 80 MPH HAVE ALSO BEEN REPORTED.

THESE STORMS WILL AFFECT DELMARVA AND PARTS OF SOUTHERN NEW JERSEY
BETWEEN 1100 PM AND 100 AM. A SEVERE THUNDERSTORM WATCH IS LIKELY
TO BE ISSUED WITHIN THE NEXT FEW MINUTES.

AMC
Special weather statement, Jun 29, 10:54 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1054 PM EDT FRI JUN 29 2012

PAZ067-070-300345-
CHESTER PA-DELAWARE PA-
1054 PM EDT FRI JUN 29 2012

...STRONG THUNDERSTORMS WILL AFFECT CHESTER AND DELAWARE COUNTIES...

AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING OVER LANCASTER COUNTY...MOVING EAST
AT 35 MPH. THESE STORMS WILL BE SPREADING INTO CHESTER AND DELAWARE
COUNTIES OVER THE NEXT HOUR OR SO.

VERY HEAVY RAIN AND SMALL HAIL WILL FALL FROM THESE STORMS...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE
AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3973 7609 3987 7599 3992 7600 4003 7594
      4011 7595 4024 7571 4024 7560 4014 7551
      4013 7546 4009 7546 4007 7537 3994 7524
      3988 7526 3986 7521 3985 7533 3980 7541
      3984 7560 3981 7570 3972 7578 3972 7614

FORECASTER: AMC

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 11:53 PM EDTSpecial Marine WarningPHI97 min
Jun 30, 12:04 AM EDTSpecial Marine WarningPHI116 min
Jun 30, 12:18 AM EDTSevere Thunderstorm WarningPHICumberland, Salem72 min
Jun 30, 12:25 AM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Gloucester, Ocean65 min
Jun 30, 12:27 AM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May63 min
Jun 30, 12:34 AM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester56 min
Jun 30, 1:11 AM EDTSpecial Marine WarningPHI64 min
Jun 30, 1:31 AM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Ocean59 min
Jun 30, 2:18 AM EDTSpecial Marine WarningPHI117 min
Jun 29, 11:51 PM EDTSpecial Weather StatementPHIDelaware, Montgomery, Philadelphia54 min
Jun 29, 11:22 PM EDTSpecial Weather StatementPHINew Castle53 min
Jun 29, 11:38 PM EDTSevere Thunderstorm WarningPHIKent, Sussex67 min
Jun 29, 11:50 PM EDTSevere Thunderstorm WarningPHINew Castle55 min
Jun 30, 12:45 AM EDTSpecial Weather StatementPHIKent, New Castle, Sussex60 min
Jun 30, 3:48 AM EDTHeat AdvisoryPHIKent, Sussex16 hr
Jun 29, 11:03 PM EDTSevere Thunderstorm WarningPHICaroline, Kent, Queen Anne's, Talbot72 min
Jun 29, 11:45 PM EDTSevere Thunderstorm WarningPHICecil, Kent60 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.